Alert archive / New Mexico / Special Weather Statements in 2021

Special Weather Statement, NWS El Paso, TX

August 6, 2021Grant County, New Mexico

NWS El Paso, TX issued this special weather statement at Aug 6, 2021, 8:29 PM MDT for Grant County, New Mexico. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2021, 8:29 PM MDT (02:29 UTC)
Expired
Aug 6, 2021, 9:00 PM MDT
In force
31 min
Issued by
NWS El Paso, TX

County Grant County, NM

The radar

The El Paso radar (KEPZ), 161 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 2.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2021-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2021-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
3107 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

623 
WWUS84 KEPZ 070229
SPSEPZ

Special Weather Statement
National Weather Service El Paso TX
829 PM MDT Fri Aug 6 2021
 
NMZ402>404-407-070300-
Southern Gila Foothills/Mimbres Valley NM-
Southern Gila Highlands/Black Range NM-
Southwest Desert/Mimbres Basin NM-
Southwest Desert/Lower Gila River Valley NM-
829 PM MDT Fri Aug 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRANT AND NORTHWESTERN
LUNA COUNTIES UNTIL 900 PM MDT...

At 829 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of White Signal, moving south at 10 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of central Grant and
northwestern Luna Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3257 10834 3260 10818 3240 10803 3233 10834
TIME...MOT...LOC 0229Z 345DEG 8KT 3253 10824 

$$

JG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this special weather statement went out at Aug 6, 5:32 PM MDT, 2 hours 57 minutes earlier.

Area forecast discussion, Aug 6, 5:32 PM MDT, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
532 PM MDT Fri Aug 6 2021

.AVIATION...00Z TAF CYCLE
P6SM FEW-SCT100-120 SCT200 with isolated VRB20G35KT 3SM -TSRA
BKN050-070 mainly over the Gila and Sacs through 03Z with some
outflow winds moving onto the lowlands including at KDMN and
KTCS. South to southeast winds will shift more to the west to
northwest AOB 12KTS after 12Z. Additional mountain storms will
develop after 18Z.

&&

.PREV DISCUSSION...307 PM MDT Fri Aug 6 2021...

.SYNOPSIS...
Drier and warmer conditions will persist throughout this weekend
and into early next week with daily chances of mountain showers.
By Tuesday, moisture will present itself once again bringing
better precipitation chances and somewhat cooler temperatures for
the area into later next week.

&&

.DISCUSSION...
.SHORT TERM...Tonight and Saturday...
Upper level high pressure centered roughly around the southern NM/AZ
border this afternoon, with a shortwave moving in to the N. Rockies.
While subsident, drier air is filtering in to the region around the
high, the lower troposphere is still showing dewpoints in the
40s/upper 50s. A few terrain-based storms have developed over the
Sacramento Mountains. A swatch of better instability and moisture
lays over this area this afternoon, which should help sustain storm
development through sunset. With essentially no shear, these will be
"pop and drop" type of storms. Model soundings show a stout EML and
high-based LCLs, with a lowland subsidence inversion (warm mid-
levels), which will help keep lowland storms at bay tonight. DCAPE
values are in the 1500-1800 range over the Gila, meaning any storm
that forms can produce strong winds. Storms should wane after
sunset. Winds will remain weak tonight (outside of outflow
boundaries), with above normal low temperatures.

Saturday, the upper level high will nudge south as the shortwave
progresses slowly east. A surface "cool" front will push into N. NM,
bringing drier air with it. Models have been consistent with the
drier air stopping just north of our FA by peak heating. This means
our dewpoints will stay in the 40s/upper 50s, and PW values could
increase a bit ahead of the front, bringing a bit more moisture into
our area. Storms will spark off our high terrain, per usual,
Saturday afternoon. In addition, some trailing (weak) upper level
energy from the aforementioned shortwave should help spark
additional storms, which could continue after sunset. The caveat
will be continued warm mid-levels that could limit storm development
in the lowlands. Overall, our mountain regions and areas west of the
Rio Grande River will have the best chance at precip. As for
temperatures, we're looking at lowland temperatures on Saturday
reaching in the upper 90s, to some areas hitting triple digits.

&&

.LONG TERM...Sunday morning into Thursday...
High pressure centered over southern New Mexico continues to
churn away bringing drier conditions and warmer temperatures for
the weekend into early next week. By Tuesday, this high pressure
has made its way eastward streaming in monsoonal moisture into
the area once again.

Sunday looks to be dry with the lack of moisture in place thanks
to our high pressure. Some areas could see 100+ degree
temperatures. A few storms in the higher terrain could fire off,
but it shouldn't be anything long lasting. Starting Monday
morning, we seem to shift gears and head into a more active
pattern as monsoonal moisture begins to creep into southwestern
areas as our high pressure heads eastward. An uptick in
precipitation amounts looks to be the most evident in the southern
and western regions of the CWA where better moisture has made its
way in. By Tuesday, a slug of moisture has fully encompassed
itself over the area bringing PW values of around 1.3 inches.
Afternoon monsoonal storms will return with the better moisture in
place. This will be much of the pattern until at least Thursday
bringing along somewhat lower maximum temperatures for the area
ranging in the lower to mid 90s.

&&

.FIRE WEATHER...
Dry and hot conditions through Sunday. Upper level high pressure
will limit our daily thunderstorms, overall, to area mountains each
afternoon through Monday. High temperatures for the weekend will
reach near 100 degrees in the lowlands. We'll start to see a more
traditional monsoon pattern, with moisture and rain chances to begin
to slowly increase from the south across the area. Our surface winds
will continue out of the southeast or south through the start of
next week. TOur min RH's will be in the mid to upper teens today
through Monday in the lowlands, while the mountains will see min
RH's in the 20's and 30's. Our min RH's will be higher as we move
further into next week as the moisture and rain chances return to
the forecast.

&&

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                 73  99  74 100 /   0   0   0   0
Sierra Blanca           64  91  66  93 /   0   0   0   0
Las Cruces              69  98  69  99 /   0   0   0   0
Alamogordo              70  98  70  99 /   0  10  10  10
Cloudcroft              54  74  53  76 /  10  20  10  20
Truth or Consequences   71  95  69  98 /  20  10   0   0
Silver City             65  88  63  90 /  40  20  20  10
Deming                  69  99  68 100 /  10  10   0   0
Lordsburg               70  97  68  97 /  20  10  10   0
West El Paso Metro      74 100  74 101 /   0   0   0   0
Dell City               66  98  68 100 /   0   0   0   0
Fort Hancock            69 100  71 101 /   0   0   0   0
Loma Linda              66  91  68  92 /   0   0   0   0
Fabens                  70  99  72 100 /   0   0   0   0
Santa Teresa            69  98  71  99 /   0   0   0   0
White Sands HQ          72  97  72  98 /   0   0   0   0
Jornada Range           70  96  69  97 /   0   0   0   0
Hatch                   69  97  68  98 /  10  10   0   0
Columbus                71  97  71  98 /   0  10  10   0
Orogrande               68  97  69  98 /   0   0   0   0
Mayhill                 59  84  59  85 /  10  30  10  20
Mescalero               59  85  58  87 /  10  20  10  20
Timberon                56  83  57  84 /  10  20  10  20
Winston                 59  87  57  90 /  30  30  20  10
Hillsboro               66  92  65  95 /  20  20   0   0
Spaceport               69  95  66  97 /  10   0   0   0
Lake Roberts            59  88  57  90 /  40  30  20  10
Hurley                  64  92  63  93 /  30  20  10   0
Cliff                   63  96  61  97 /  30  20  20   0
Mule Creek              64  91  63  92 /  20  20  10  10
Faywood                 66  91  65  93 /  30  20  10   0
Animas                  69  96  66  96 /  20  10  20  10
Hachita                 68  96  67  95 /  10  20  10  10
Antelope Wells          66  95  66  95 /  10  20  20  20
Cloverdale              64  90  62  90 /  20  30  30  30

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&

33/37/26
Hazardous weather outlook, Aug 6, 11:21 AM MDT, 9 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service El Paso TX/Santa Teresa NM
1121 AM MDT Fri Aug 6 2021

NMZ401>417-TXZ418>424-071730-
Upper Gila River Valley-Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Uplands of the Bootheel-Southwest Desert/Mimbres Basin-
Eastern Black Range Foothills-Sierra County Lakes-
Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-
Central Tularosa Basin-Southern Tularosa Basin-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-
Western El Paso County-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
1121 AM MDT Fri Aug 6 2021

This Hazardous Weather Outlook is for portions of south central
New Mexico, southwest New Mexico, and southwest Texas.

.DAY ONE...This Afternoon and Tonight
Isolated to  scattered showers and thunderstorms are possible
mainly over the Gila region. The main threat with these storms
will be locally heavy rain and gusty winds. Some outflow winds
over 45 mph are possible over areas near the Arizona border,
including the Lordsburg playa which could create some areas of
blowing dust.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Thunderstorm coverage will decrease this weekend. Coverage will slowly
start to increase, especially going into early next week as some
monsoon moisture returns to the area from the southeast. Locally
heavy rain would be the main threat with these storms, especially
after midweek.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today.

In the hours before

Special weather statement, Aug 6, 8:29 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service El Paso TX
829 PM MDT Fri Aug 6 2021

NMZ402>404-407-070300-
Southern Gila Foothills/Mimbres Valley NM-
Southern Gila Highlands/Black Range NM-
Southwest Desert/Mimbres Basin NM-
Southwest Desert/Lower Gila River Valley NM-
829 PM MDT Fri Aug 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRANT AND NORTHWESTERN
LUNA COUNTIES UNTIL 900 PM MDT...

At 829 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of White Signal, moving south at 10 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of central Grant and
northwestern Luna Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3257 10834 3260 10818 3240 10803 3233 10834
TIME...MOT...LOC 0229Z 345DEG 8KT 3253 10824

JG

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 7:27 PM MDTAreal Flood AdvisoryEPZGrant3 hr
Aug 7, 1:50 PM MDTAreal Flood AdvisoryEPZSierra115 min
Aug 7, 2:10 PM MDTAreal Flood AdvisoryEPZSierra2 hr
Aug 7, 2:14 PM MDTSpecial Weather StatementEPZSierra31 min
Aug 7, 2:56 PM MDTAreal Flood AdvisoryEPZSierra2 hr
Aug 7, 3:55 PM MDTAreal Flood AdvisoryEPZDoña Ana, Sierra2 hr
Aug 7, 4:53 PM MDTAreal Flood AdvisoryEPZLuna2 hr
Aug 7, 5:34 PM MDTSpecial Weather StatementEPZOtero26 min
Aug 7, 5:45 PM MDTAreal Flood AdvisoryEPZGrant2 hr
Aug 7, 5:54 PM MDTSpecial Weather StatementEPZLuna36 min

Nearby

Special Weather Statements in New Mexico, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.